MAUDE Adverse Event Report: CORDIS CORPORATION INFINITI; CATHETER, PERCUTANEOUS

CORDIS CORPORATION INFINITI; CATHETER, PERCUTANEOUS
Catalog Number 534620T
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 6f.070 vista brite xb 3.5 100cm and6f 100cm infiniti jl4 was found to have a foreign substance in the product packaging.The problem was found at the distributor, the product had not been sent to the hospital.The device was stored for 14 days in the receiving area.The substance looked like a piece of hair.There was no reported injury to the patient.The integrity of the sterile package was not compromised.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f.070 vista brite xb 3.5 100cm and 6f 100cm infiniti jl4 was found to have a foreign substance in the product packaging.The images reviewed were showing a substance that looks like a piece of hair.The problem was found at the distributor, the product had not been sent to the hospital.The device was stored for 14 days in the receiving area.The substance looked like a piece of hair.There was no reported injury to the patient.The integrity of the sterile package was not compromised.One jl4 device will be returned for evaluation.
 
Event or Problem Description
As reported, the 6f.070 vista brite xb 3.5 100cm and 6f 100cm infiniti jl4 was found to have a foreign substance in the product packaging.The images reviewed were showing a substance that looks like a piece of hair.The problem was found at the distributor, the product had not been sent to the hospital.The device was stored for 14 days in the receiving area.The substance looked like a piece of hair.There was no reported injury to the patient.The integrity of the sterile package was not compromised.The devices will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11 as reported, the 6f.070 vista brite xb 3.5 100cm and 6f 100cm infiniti jl4 was found to have a foreign substance in the product packaging.The images reviewed were showing a substance that looks like a piece of hair.The problem was found at the distributor, the product had not been sent to the hospital.The device was stored for 14 days in the receiving area.The substance looked like a piece of hair.There was no reported injury to the patient.The integrity of the sterile package was not compromised.The devices will not be returned for evaluation as multiple attempts were made without success.Three photos were submitted for analysis.In the photos, an apparent hair is observed in the packaging near the distal tip of the unit from catalogue 670-054-00 and lot 18292401.No other outstanding details nor anomalies were observed in the photos.The reported event as ¿packaging/pouch/box - foreign material in sterile package - moveable particle¿ was confirmed since an apparent hair was observed in the packaging near the distal tip.Without the unit, it is difficult to determine if the pouch is open or if the unit may have been manipulated.The photos do not provide sufficient information to determine whether there is a manufacturing-related issue or not.Storage or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the 6f.070 vista brite xb 3.5 100cm and 6f 100cm infiniti jl4 was found to have a foreign substance in the product packaging.The problem was found at the distributor and the products had not been sent to the hospital.The devices were stored for 14 days in the receiving area.The substance looks like a piece of hair.There was no reported patient injuries.The integrity of the sterile packaging was not compromised.One jl4 device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 6f.070 vista brite xb 3.5 100cm and 6f 100cm infiniti jl4 was found to have a foreign substance in the product packaging.The images reviewed were showing a substance that looks like a piece of hair.The problem was found at the distributor, the product had not been sent to the hospital.The device was stored for 14 days in the receiving area.The substance looked like a piece of hair.There was no reported injury to the patient.The integrity of the sterile package was not compromised.The devices will not be returned for evaluation as multiple attempts were made without success.A sterile unit ¿cath f6inf tl jl 4 100cm¿ was received for analysis inside a plastic bag and inside of its original pouch, which was completely sealed with the catalog 534620t and lot number 18274791.The device was unpacked to proceed with the product evaluation.During the visual inspection, three compressed/crushed sections on the body of the catheter were observed at 27.0 cm, 55.0 cm and 84.3 cm from the distal tip which match with three folds on the pouch.In addition, a hair was observed inside of the sealed pouch.No other damages or anomalies were observed on the returned device.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.For microscopic analysis, a magnified image of the hair contained within the sealed pouch was captured using the vision system.In addition, compressed/crushed sections were observed on the catheter body and the distal tip of the catheter, which was observed complete with no damages were noted.No other anomalies were observed during the microscopic examination.Ftir analysis was performed and suggests the fiber is hair.The complaint reported by the customer as ¿packaging/pouch/box-foreign material in sterile package- moveable particle¿ was confirmed because a hair was observed inside of the sealed pouch.Additionally, evidence of compressed or crushed sections was observed on the body of the unit.However, the dimensional analysis was found to be within specifications.The exact cause of the reported failure could not be conclusively determined during the analysis.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ an investigation to address events of packaging/pouch/box-foreign material in sterile packaging has already been initiated.No further action will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19800807
Report Number9616099-2024-00241
Device Sequence Number8389453
Product Code DQY
UDI-Device Identifier10705032014182
UDI-Public(01)10705032014182(17)271231(10)18274791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number534620T
Device Lot Number18274791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2024
09/23/2024
12/02/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/04/2024
10/17/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown